Alert archive / New York / River Flood Warnings in 2012
River Flood Warning 8, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Dec 21, 2012, 9:26 AM EST for Ulster County, New York. It took effect at Dec 21, 2012, 12:13 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2012, 9:26 AM EST (14:26 UTC)
- In effect from
- Dec 21, 2012, 12:13 PM EST
- Expired
- Dec 21, 2012, 4:14 PM EST
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
County Ulster County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Esopus Creek at Cold Brook (MTRN6). The gauge peaked at 12.37 ft at Dec 21, 2012, 12:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01362500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
503
WGUS41 KALY 211426
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
926 AM EST FRI DEC 21 2012
NYC111-220226-
/O.NEW.KALY.FL.W.0008.121221T1713Z-121222T0234Z/
/MTRN6.1.ER.121221T1713Z.121221T1800Z.121221T2034Z.NO/
926 AM EST FRI DEC 21 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE ESOPUS CREEK AT COLD BROOK.
* FROM THIS AFTERNOON UNTIL THIS EVENING.
* AT 9 AM FRIDAY THE STAGE WAS...8.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 12 PM
FRIDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 11.6 FEET AROUND 1
PM FRIDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 3
PM FRIDAY.
* IMPACT...AT 11.0 FEET...FLOOD STAGE. ESOPUS CREEK BEGINS TO
OVERFLOW BANKS ABOVE ASHOKAN RESERVOIR WITH LITTLE DAMAGE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME FRI SAT SAT SAT SAT
MID HUDSON TRIBUTARIES
COLD BROOK 11.0 8.5 FRI 09 AM 10.2 8.4 7.6 7.1 6.5
$$1 follow-up statement
878
WGUS81 KALY 212114
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
414 PM EST FRI DEC 21 2012
NYC111-212144-
/O.CAN.KALY.FL.W.0008.000000T0000Z-121222T0234Z/
/MTRN6.1.ER.121221T1525Z.121221T1715Z.121221T2016Z.NO/
414 PM EST FRI DEC 21 2012
THE FLOOD WARNING IS CANCELLED FOR
THE ESOPUS CREEK AT COLD BROOK.
* AT 4 PM FRIDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* IMPACT...AT 11.0 FEET...FLOOD STAGE. BEGINS TO OVERFLOW BANKS ABOVE
ASHOKAN RESERVOIR WITH LITTLE DAMAGE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME FRI SAT SAT SAT SAT
MID HUDSON TRIBUTARIES
COLD BROOK 11.0 10.6 FRI 04 PM 9.9 8.1 7.5 7.2 6.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Dec 21, 6:53 AM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 21, 6:53 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
653 AM EST FRI DEC 21 2012
.SYNOPSIS...
THE STORM CENTER WILL TRACK ACROSS UPSTATE NEW YORK TODAY. THIS
WILL BRING PRECIPITATION...PERHAPS HEAVY AT TIMES...AND STRONG
WINDS. MUCH COLDER AIR WILL FILTER INTO THE REGION
THROUGH THE AFTERNOON HOURS AND INTO TONIGHT WITH SCATTERED SNOW
SHOWERS. THIS TREND WILL CONTINUE THROUGH THE WEEKEND...AS THE
STORM SPINS OVER NORTHERN NEW ENGLAND AND THE CANADIAN MARITIMES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 612 AM...WELCOME TO WINTER. REGIONAL RADAR MOSAIC DOES SHOW
THE INFLUX OF MOISTURE RAPIDLY OVERCOMING THE INITIAL MESOSCALE
DOWNSLOPING ACROSS THE HUDSON RIVER VALLEY. SPEAKING OF
MESOSCALE...A QUICK LOOK AT THE OBSERVATIONS ACROSS THE DACKS AND
SOUTHERN GREENS STILL SHOWS TEMPERATURES HOVERING AT OR SLIGHTLY
BELOW FREEZING. A FEW REPORTS OF 1-3 INCHES OF SNOW HAVE ARRIVED
AND WE WILL LEAVE HEADLINES ALONE AT THIS TIME. RADAR ALSO SHOWS
AN IMPRESSIVE LINE OF RAIN ACROSS THE I81 CORRIDOR AS THIS BAND
WILL MIGRATE EAST ACROSS THE REGION DURING THE LATE MORNING HOURS.
WINDS ARE ALSO INCREASING AS THE LATEST VWP FROM THE 88D SUGGEST
50KTS OR GREATER NOW A LITTLE LOWER AND CLOSER TO 3K FEET. 40MPH
WINDS HAVE BEEN OBSERVED ACROSS PORTIONS OF THE BERKSHIRES THUS
FAR SO THE HIGH WIND WARNING LOOKS GOOD AT THE PRESENT TIME.
PREV DISC...
WINTER OFFICIALLY ARRIVED AT 612AM AS PORTIONS OF OUR CWA ARE
ALREADY EXPERIENCING SNOW. DUAL-POL RADAR DATA SUGGESTS THE
MELTING LAYER WAS BETWEEN 2-3K FEET THIS MORNING AS HEAVIER BURSTS
OF PRECIPITATION ARE RESULTING A RAIN/SNOW MIXTURE DOWN INTO THE
VALLEY LOCATIONS /AS OBSERVED HERE AT THE FORECAST OFFICE/.
MESONET OBSERVATIONS REVEAL SUB-FREEZING TEMPS ACROSS THE DACKS
AND INTO THE SOUTHERN GREENS. WE HAVE NOT RECEIVED ANY REPORTS IN
THE PAST FEW HOURS OF SNOW AMOUNTS SO WE ARE NOT EXPECTING ANY
CHANGES TO THE WINTER WEATHER HEADLINES AT THIS TIME.
SECONDARY SURFACE LOW HAS DEVELOPED NEAR THE NATIONS CAPITAL WITH
3HR ISALLOBARIC FALLS NEAR 10MBS ACROSS EASTERN PA. THIS IS A GOOD
INDICATION WHERE THIS SURFACE LOW SHOULD TRACK THIS MORNING AND
CONTINUE TO DEEPEN INTO CENTRAL NY AS IT BECOMES WELL ENTRENCHED
WITHIN THE DEEP UPPER LOW WHICH IS CURRENTLY CENTERED OVER
SOUTHEAST LOWER MICHIGAN. A NARROW BAND OF MODERATE TO HEAVY
RAINFALL WILL ACCOMPANY THE PASSAGE OF THE NEARLY OCCLUDED FRONT
THIS MORNING. H2O VAPOR LOOP DEPICTS A WELL DEFINED DRY SLOT
ADVANCING NORTHWARD FROM THE MID ATLANTIC STATES AS THIS TREND
WILL CONTINUE INTO OUR REGION TOWARD THE MID-DAY HOURS.
EXPECTATION IS FOR THE PRECIP TO LIFT NORTHWARD AND LEAVE OUR
REGION WITH A PERIOD OF WIDELY SCATTERED SHOWERS BEFORE THE
BACKSIDE OF THIS STORM FILTERS COOLER AIR AND A RETURN TO MOISTURE
FOR RAIN/SNOW SHOWERS TRANSITIONING TO MOSTLY SNOW LATER IN THE
DAY.
OUR VAD WIND PROFILE IS ALREADY SUGGEST SOUTHEAST WINDS GREATER
THAN 50KTS AT 4K FEET. PER THE PREVIOUS EXCELLENT FORECAST...WE
WILL LEAVE THE HEADLINES IN PLACE FOR THE HIGHER TERRAIN WITH THE
BEST POTENTIAL FOR DAMAGING WIND GUSTS ACROSS THE BERKSHIRES AND
SOUTHERN GREENS PER CSTAR RESEARCH.
HIGHS TODAY WILL LIKELY BE CAPTURED THIS MORNING WITHIN THE DRY
SLOT BEFORE THE COLD ADVECTION AND WRAP AROUND MOISTURE RETURNS.
MAINLY 40S ALONG THE HUDSON RIVER VALLEY AND POINTS EASTWARD WITH
UPPER 30S TO THE WEST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE COLD ADVECTION STRENGTHENS TOWARD NIGHTFALL...AS APPROX A 980
HPA CYCLONE SPINS OVER NRN NY...AND SRN QUEBEC. THE NEXT BOUT OF
SNOW CONTINUES FOR THE SRN AND WRN DACKS WITH THE UPPER
DEFORMATION ZONE. ALSO WESTERLY UPSLOPE SNOWFALL WILL LIKELY
COMMENCE TOWARDS NIGHTFALL OVER THE SRN GREENS...AND TACONICS.
FRI OVERNIGHT INTO SATURDAY...THE UPSLOPE SNOW WILL BE THE MAIN
ISSUE. NEW WINTER WX ADVISORIES OR OTHER HEADLINES MAY BE NEEDED
FOR THE WEST FACING SLOPES OF THE DACKS...AND PERHAPS THE SRN
GREENS. AS THE 500MB UPPER LOW TRACKS INTO THE ST LAWRENCE
VALLEY...THE MOIST CYCLONIC FLOW AND PCPN EFFICIENCIES MAY BE
MAXIMIZED IN THE FAVORED REGIONS. 850MB TEMPS ARE EXPECTED TO DROP
BACK AT OR BELOW -10C AS LAKE CONTRIBUTION SHOULD INCREASE. WE
WILL CONTINUE THE POSSIBILITY OF NEW HEADLINES IN THE HWO. LOWS
WILL RANGE FROM THE 20S TO L30S.
LATEST TRENDS IN THE NCEP MODEL SUITE AND INTERNATIONAL GUIDANCE
ARE NOW FASTER WITH THE DEPARTURE OF THIS SYSTEM WHICH LEAVES US
WITH FASTER IMPROVEMENTS SATURDAY NIGHT INTO SUNDAY. THERE ARE
HINTS OF ANOTHER SHORT WAVE TO MOVE ACROSS THE REGION ON SUNDAY
WITH A CHANCE FOR ADDITIONAL SNOW SHOWERS ALONG WITH LAKE ONTARIO
CONTRIBUTIONS AS THE INVERSION HEIGHTS CLIMB. FOR NOW...WE WILL
KEEP CHC-SCT POPS AND FINE TUNE THOSE POPS AS WE GET CLOSER TO
SUNDAY. HIGHS ON SUNDAY WILL RANGE FROM THE 20S ACROSS THE TERRAIN
TO LOW-MID 30S FOR THE MID HUDSON VALLEY AS DOWNSLOPING SHOULD
ASSIST WITH BOUNDARY LAYER WARMING.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THERE IS NOW BETTER MODEL AGREEMENT AMONG THE COMPUTER MODELS FOR
THE EXTENDED PERIOD.
SUNDAY NIGHT AND MONDAY...WEAK HIGH PRESSURE WILL BE OVER THE
REGION. HOWEVER...THERE LOOKS TO BE ENOUGH MOISTURE TO STILL RING
OUT A FEW STUBBORN LIGHT ENHANCED SNOW SHOWERS ACROSS THE
ADIRONDACKS AND MOHAWK VALLEY. OTHERWISE IT WILL PARTLY CLOUDY...DRY
AND SEASONABLY COLD. LOWS WILL BE QUITE FRIGID IN THE ADIRONDACK
PARK WHERE SINGLE NUMBERS WILL BE COMMON. TEENS ELSEWHERE ACROSS THE
REGION...EXCEPT LOWER 20S MID HUDSON VALLEY AND LOWER LITCHFIELD
COUNTY. HIGHS MONDAY WILL RANGE FROM NEAR 20 ACROSS THE
ADIRONDACKS...TO NEAR 30 IN THE CAPITAL REGION...MID 30S MID HUDSON
VALLEY AND LOWER LITCHFIELD COUNTY.
ALL MODELS NOW INDICATE SOME SORT OF DISTURBANCE WILL BE APPROACHING
FROM THE SOUTHWEST MONDAY NIGHT SPREADING CLOUDS AND POSSIBLY EVEN A
LITTLE LIGHT SNOW BEFORE DAYBREAK CHRISTMAS DAY. WE CARRY SLIGHT
POPS EVERYWHERE FOR THAT NIGHT. PLENTY COLD OF ENOUGH FOR ALL SNOW
WITH OVERNIGHT LOWS SINGLE AND NUMBERS AND TEENS AREAS NORTH AND
WEST OF THE GREATER CAPITAL DISTRICT...20-25 CAPITAL DISTRICT
SOUTHWARD.
THE 00Z EUROPEAN WEATHER FORECAST MODEL NOW GIVES US A HEALTHY QPF
WITH LOW AS IT TRACKS WELL TO SOUTH ON TUESDAY. IT LOOKS A LITTLE
OVERDONE TO US BASED ON THE WEAKNESS OF THE SURFACE LOW.
THE GFS QPF IS MUCH LIGHTER...IN FACT...KEEP MOST OF IT JUST SOUTH
OF I90. FOR NOW...WENT WITH 30 POPS FOR LIGHT SNOW ON
CHRISTMAS...GIVING ALBANY SLIGHTLY BELOW CLIMATOLOGICAL ODDS OF AN
OFFICIAL WHITE CHRISTMAS (AN INCH OR MORE ON THE GROUND SOMETIME
FROM 700 AM ON). THE CLIMATOLOGICAL ODDS ARE NEAR 50 PERCENT. ON THE
OTHER HAND...THE ADIRONDACKS...MOHAWK VALLEY...SOUTHERN GREENS AND
EVEN THE BERKSHIRES HAVE AN EXCELLENT CHANCE OF HAVING AN INCH (OR
BETTER) OF SNOW ON THE GROUND CHRISTMAS DAY.
PRECIPITATION LOOKS TO MOSTLY SNOW FROM ALBANY NORTHWARD HIGH
TEMPERATURES RANGING FROM THE MID 20S TO LOWER 30S. SOUTH OF
ALBANY...SURFACE TEMPERATURES LOOK TO REACH THE MID OR UPPER 30S SO
SOME RAIN COULD MIX IN.
WHATEVER DISTURBANCE THERE IS WILL BE TO OUR EAST TUESDAY NIGHT. THE
EUROPEAN INDICATED A TRAILING AREA OF LIGHT DEFORMATION SNOW WHILE
THE GFS WAS DRY. FOR NOW...WENT SLIGHT POPS FOR ADDITIONAL LIGHT
SNOW (20).
WEDNESDAY...WE LOOK TO BE BETWEEN SYSTEMS...BUT A STRONGER ONE FROM
THE SOUTH WILL BE HEADING TOWARD US. THE CHANGE IS THAT THE EUROPEAN
WEATHER FORECAST MODEL HAS NOW TRENDED CONSIDERABLY FURTHER EAST
WITH THIS STORM...TRACKING IT ALONG THE EASTERN SEABOARD AS DID THE
00Z GFS. NOT TOTALLY CONVINCED THIS TREND WILL HOLD SINCE WE SAW THE
EXACT SAME THING HAPPEN LAST WEEK WHERE BOTH MODELS ORIGINALLY HAD
TODAY/S (FRIDAY) STORM HEADING WEST...THEN TOOK IT EAST...ONLY TO
TRACK BACK TO THE WEST. IT STILL APPEARS THE NORTH ATLANTIC
OSCILLATION (NAO) IS STILL WEAKLY POSITIVE DURING THIS TIME FRAME
(LOW PRESSURE OVER ICELAND/HIGH PRESSURE OVER THE AZORES WELL TO THE
SOUTH). IF THIS IS THE CASE...IT IS DIFFICULT (ALBEIT NOT
IMPOSSIBLE) TO TRACK A STORM ALONG THE COAST. HOWEVER...SINCE ALL
GUIDANCE IS COLDER...WE WILL GO WITH THE COLDER SOLUTION FOR NOW.
THAT BEING THE CASE...THERE IS A CHANCE FOR SNOW THURSDAY...PERHAPS
A NOR'EASTER. AT THIS VANTAGE POINT...THE ONLY PLACE THAT LOOKS
MARGINALLY WARM ENOUGH FOR SOME RAIN TO MIX WOULD THE MID HUDSON
VALLEY AND LITCHFIELD COUNTY WHERE TEMPERATURES LOOK TO BE IN THE
UPPER 30S...WHILE EVERYWHERE ELSE LOOKS TO BE FROM THE MID 20S TO
LOWER 30S.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
A LARGE STORM SYSTEM...WITH ONE CENTER OVER THE GREAT LAKES...AND
ANOTHER OVER SOUTHEAST PENNSYLVANNIA...WILL BRING SIGNIFICANT
IMPACTS TO ALL THE TAF SITES. EXPECT MAINLY LOW
MVFR...OCCASIONALLY IFR OR EVEN LIFR THROUGH MIDDAY.
LOW LEVEL WIND SHEAR CONTINUES AS STRONG SE WINDS UP TO 50KTS HAVE
BEEN OBSERVED JUST 2000 FEET OFF THE GROUND. THIS WILL CONTINUE TO
BE A PROBLEM UNTIL THE ACTUAL FRONT CROSSES THE TAF SITES MIDDAY.
AFTER THAT...THE LOW LEVEL WIND SHEAR THREAT SHOULD END.
RAIN...HEAVY AT TIMES WILL OCCASIONALLY DROP VISIBILITY INTO THE
IFR RANGE ALONG WITH CIGS...AGAIN MAINLY THROUGH MIDDAY.
GUSTY SURFACE WINDS WILL BE AROUND 20KTS FROM THE SOUTHEAST. AS
THE ACTUAL FRONT MOVES THROUGH (AROUND 18Z)...THEY WILL SHIFT TO
THE WEST OR SOUTHWEST...AND COULD BRIEFLY GUST TO 30KTS. (RIGHT
NOW THE BEST CHANCE FOR THAT WOULD BE KALB AND THAT IS THE ONLY
TAF WE ACTUALLY INCLUDED THE 30KT GUST FOR AT THIS TIME).
WITH THE EXCEPTION OF KPSF...INITIALLY THE ESE WIND WILL TEND TO
CIGS OUT OF OF THE IFR RANGE THROUGH THE EARLY MORNING HOURS.
HOWEVER...AS A LINE OF CONCENTRATED SHOWERS MOVE OUR WAY...CIGS
COULD GO TO IFR AT ALL THE TAF SITES (WE INCLUDED AS TEMPO FOR
SUCH). HOWEVER...IFR CIGS WILL PREDOMINATE AT KPSF.
A RUMBLE OF THUNDER IS POSSIBLE WITH THE LINE OF SHOWERS...BUT
UNLIKELY AT THIS TIME.
DRIER AIR BEHIND THE FRONT SHOULD RETURNS TO THE HIGH END OF MVFR
OR LOW END VFR LATER THIS AFTERNOON...BUT THESE CLOUDS COULD
PERSIST INTO THE NIGHT ALONG WITH SCATTERED SHOWERS OF RAIN OR
SNOW (VCSH). THE WIND WILL END UP FROM A WSW DIRECTION 10KTS
GUSTING TO AROUND 20KTS AT TIMES.
OUTLOOK...
FRI NIGHT-SUNDAY...MAINLY VFR. CHC SUB-VFR -SHSN. WINDY...ESPECIALLY
AT KALB AND KPSF.
SUN NT-MON...VFR. NO SIG WX.
TUE...MAINLY VFR. CHC SUB-VFR WITH -SN POSSIBLE.
&&
.HYDROLOGY...
A MODERATE TO HEAVY RAINFALL EVENT EXPECTED WITH THE FRONTAL
PASSAGE THIS MORNING.
TOTAL RAINFALL AMOUNTS WILL BE BETWEEN 1 AND 1.75 INCHES...WITH
SOME 2 INCH OR SO AMOUNTS OVER THE ERN CATSKILLS. THE LATEST RFC
FORECAST INDICATE 1 TO 5 FOOT RISES ON THE RIVERS...WITH NO
FLOODING EXPECTED.
TIDAL ISSUES MAY ARISE FOR THE KPOU AREA WITH THE NEXT HIGH TIDE
THIS MORNING...AS STRONG SOUTHEAST WINDS WILL FUNNEL WATER N/NE
THERE.
SOME RURAL OR URBAN AND SMALL STREAM ADVISORIES OR SPECIAL WEATHER
STATEMENTS MAY BE NEEDED FOR THE BURST OF RAINFALL IN THE MID
MORNING TO EARLY PM.
WATERS SHOULD GRADUALLY RECEDE THROUGH THE WEEKEND IN THE COLD
CYCLONIC FLOW AND RATHER LIGHT QPF AMOUNTS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR CTZ001.
NY...WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR NYZ032-033-038-
042-043-047-048-051-054-058-061-063-066-082-084.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NYZ032-033-042-082.
MA...WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR MAZ025.
HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR MAZ001.
VT...HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR VTZ013-014.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...HWJIV
AVIATION...HWJIV
HYDROLOGY...BGMHazardous weather outlook, Dec 21, 8:51 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 851 AM EST FRI DEC 21 2012 CTZ001-013-MAZ025-NYZ032-033-038>043-047>053-058>060-063>066-082>084- VTZ015-221200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-EASTERN WINDHAM- 851 AM EST FRI DEC 21 2012 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...THE SOUTHERN BERKSHIRES OF WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING THE NORTHERN AND CENTRAL TACONICS...AND EASTERN WINDHAM COUNTY OF SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A PERIOD OF MODERATE TO HEAVY RAINFALL IS EXPECTED...ESPECIALLY OVER THE EASTERN CATSKILLS INTO THIS AFTERNOON. THE POTENTIAL FOR RIVER FLOODING IS LOW AT THIS TIME...ALTHOUGH SOME MINOR FLOODING OF SMALL STREAMS AND OR URBAN AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS THE STORM SYSTEM IS EXPECTED TO ONLY GRADUALLY PULL AWAY DURING THE WEEKEND...A PROLONGED PERIOD OF UPSLOPE OR LAKE ENHANCED SNOW SHOWERS MAY SET UP OVER PORTIONS OF THE REGION...ESPECIALLY THE WESTERN ADIRONDACKS. ADDITIONAL SNOW ACCUMULATIONS ARE LIKELY WITH THE POTENTIAL FOR SUBSEQUENT WINTER WEATHER HEADLINES. STAY TUNED FOR UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS AS WELL AS ANY DAMAGE FROM WINDS TO THE NATIONAL WEATHER SERVICE. MAZ001-NYZ054-061-VTZ013-014-221200- NORTHERN BERKSHIRE-EASTERN RENSSELAER-EASTERN COLUMBIA-BENNINGTON- WESTERN WINDHAM- 851 AM EST FRI DEC 21 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN BERKSHIRES OF WESTERN MASSACHUSETTS...NORTHERN AND CENTRAL TACONICS OF EAST CENTRAL NEW YORK AND BENNINGTON AND WESTERN WINDHAM COUNTIES OF SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS THE STORM SYSTEM IS EXPECTED TO ONLY GRADUALLY PULL AWAY DURING THE WEEKEND...A PROLONGED PERIOD OF UPSLOPE SNOW SHOWERS MAY SET UP OVER PORTIONS OF THE REGION...ESPECIALLY THE SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES. ADDITIONAL SNOW ACCUMULATIONS ARE LIKELY WITH THE POTENTIAL FOR SUBSEQUENT WINTER WEATHER HEADLINES. STAY TUNED FOR UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AMOUNTS AS WELL AS ANY DAMAGE FROM WINDS TO THE NATIONAL WEATHER SERVICE. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, Dec 21, 7:21 AM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
721 AM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM NON-TSTM WND DMG AVERILL PARK 42.63N 73.55W
12/21/2012 RENSSELAER NY TRAINED SPOTTER
ONE LARGE TREE DOWN NEAR CRYSTAL LAKE.
&&
EVENT NUMBER ALY1200284
WASULALocal storm report, Dec 21, 8:39 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
839 AM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM NON-TSTM WND DMG AUSTERLITZ 42.32N 73.47W
12/21/2012 COLUMBIA NY DEPT OF HIGHWAYS
NY DOT - DOWNED UTILITY POLE.
&&
EVENT NUMBER ALY1200285
WASULALocal storm report, Dec 21, 8:40 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
840 AM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM NON-TSTM WND DMG EAST FISHKILL 41.55N 73.80W
12/21/2012 DUTCHESS NY DEPT OF HIGHWAYS
DOT - ONE TREE DOWN
&&
EVENT NUMBER ALY1200286
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 4:57 AM EST | River Flood Warning | ALY | Dutchess, Ulster | 6 hr |
| Dec 21, 8:09 AM EST | Areal Flood Advisory | ALY | Greene, Ulster | 4 hr |
| Dec 21, 10:58 AM EST | Special Weather Statement | ALY | Fulton | 62 min |
| Dec 21, 4:28 PM EST | Winter Weather Advisory | ALY | Hamilton, Herkimer | 28 hr |
Nearby
River Flood Warnings in New York, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.